Alert archive / Mississippi / Flash Flood Warnings in 2015
Flash Flood Warning 25, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at May 24, 2015, 11:43 PM CDT for 4 counties in Mississippi. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2015, 11:43 PM CDT (04:43 UTC)
- Expired
- May 25, 2015, 3:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hinds County, MS, Madison County, MS, Rankin County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 25 km from the middle of the area, began a volume at 04:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 12:00 AM CDT | FLASH FLOOD | Clinton, MS | WATER COVERING A YARD AND DRIVEWAY AND ENTERING A GARAGE IN CLINTON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 4.7 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 705 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 949 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
617
WGUS54 KJAN 250443
FFWJAN
MSC049-089-121-163-250845-
/O.NEW.KJAN.FF.W.0025.150525T0443Z-150525T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1143 PM CDT SUN MAY 24 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN RANKIN COUNTY IN CENTRAL MISSISSIPPI...
SOUTHWESTERN MADISON COUNTY IN CENTRAL MISSISSIPPI...
EASTERN YAZOO COUNTY IN CENTRAL MISSISSIPPI...
CENTRAL HINDS COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 345 AM CDT
* AT 1140 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. ESTIMATES OF ONE TO FOUR INCHES
OF RAIN HAVE FALLEN OVER THE WARNED AREA IN THE PAST 4 HOURS.
FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
JACKSON...CLINTON...PEARL...MADISON...RIDGELAND...CANTON...BYRAM...
FLOWOOD...RICHLAND...BENTON...FLORENCE...RAYMOND...FLORA...
VAUGHAN...MYRLEVILLE...POCAHONTAS...MONTEREY...GLUCKSTADT...
ANNANDALE AND BENTONIA.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA OVER NEXT 2 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3208 9015 3215 9047 3277 9036 3295 9017
3290 9001 3259 9011 3237 9001 3216 9004
$$
BYBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 24, 8:55 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, May 24, 8:55 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 855 PM CDT SUN MAY 24 2015 .UPDATE...FIRST OFF...WANTED TO CONFIRM THAT TORNADO WATCH #204 HAS INDEED EXPIRED FOR ALL OF OUR COVERAGE REGION. IT WAS LOCALLY EXTENDED FOR SOME LOCATIONS TO OUR SOUTH BY THE NEW ORLEANS OFFICE...WHICH RESULTED IN SOME CONFUSION. BUT DESPITE THE WATCH EXPIRING FOR OUR REGION THE POTENTIAL FOR LOCALLY HEAVY RAIN...THUNDERSTORMS AND EVEN A LINGERING POTENTIAL FOR A STRAY SEVERE STORM WILL REMAIN WELL INTO TONIGHT. CURRENT ANALYSIS REVEALS IMPRESSIVE NORTHWARD GULF MOISTURE TRANSPORT UP (AND A LITTLE TO THE EAST OF) THE MS RIVER AXIS WITH A SLOW MOVING UPPER LEVEL TROUGH AXIS MOVING INTO THE LOWER MS VALLEY. PRECIPITABLE WATER VALUES IN EXCESS OF 1.75 INCHES (VERY HIGH FOR THE DATE) ARE COINCIDENT WITH THIS MOISTURE TRANSPORT AXIS AND THE JUXTAPOSITION OF MOISTURE...LIFT...AND INSTABILITY WILL BRING POTENTIAL FOR TRAINING THUNDERSTORMS WELL INTO TONIGHT ACROSS THE HEART OF OUR REGION. SHEAR LEVELS ARE SUCH THAT EVEN WITH MLCAPE VALUES UNDER 1000 J/KG A STRAY SEVERE STORM CANNOT BE RULED OUT AND INDEED MANY STORMS WILL CONTAIN WIND GUSTS UP TO 45 MPH. FORTUNATELY...LATEST HRRR HIRES OUTPUT SUGGESTS AXIS OF HEAVIEST RAIN (AND MOISTURE TRANSPORT) ASSOCIATED WITH SAID TROUGH WILL ADVANCE SLOWLY THROUGH THE REGION OVERNIGHT AND WILL LIKELY BE EXITING TO THE EAST BY DAYBREAK. IF THIS AXIS WERE EXPECTED TO STALL THE POTENTIAL FOR HEAVY RAIN ISSUES OVERNIGHT WOULD GO WAY UP...BUT EVEN WITH THAT NOT ANTICIPATED THERE IS STILL SOME POSSIBILITY OF FLASH FLOODING (WHICH WAS MENTIONED IN THE UPDATED HWO). /BB/ && .AVIATION...VFR TO MVFR CONDITIONS AND OCCASIONALLY GUSTY SOUTH TO SOUTHEAST WINDS ARE EXPECTED THROUGH TOMORROW MORNING ALTHOUGH THERE WILL BE SCATTERED TO NUMEROUS SHOWERS AND STORMS MOVING FROM SOUTH TO NORTH THROUGH TONIGHT AND SOME OF THESE STORMS WILL BRING BRIEF POTENTIAL FOR CEILINGS AND VIS RESTRICTION IFR OR WORSE. EXPECT ADDITIONAL NUMEROUS STORMS TOMORROW (ESPECIALLY LATE) WITH OF COURSE POTENTIAL HAZARDS FOR EXCLUSIVELY VFR TRAFFIC. /BB/ && .PREV DISCUSSION... /ISSUED 437 PM CDT SUN MAY 24 2015/ DISCUSSION... SHORT TERM...SHOWERS AND STORMS HAVE BECOME MORE WIDESPREAD ACROSS THE AREA WITH DAYTIME HEATING AND AIDED BY BROAD UPPER TROUGHING OVER THE WESTERN 2/3RDS OF THE COUNTRY AND A MID LEVEL SHORTWAVE PASSING THROUGH THE RED RIVER VALLEY. WHILE CONVECTION HASN'T BEEN PARTICULARLY DEEP SO FAR TODAY...SOME OF THE STORMS HAVE STILL BEEN EFFICIENT WIND PRODUCERS. TORNADO WATCH 204 HAS BEEN POSTED FOR ALL OF OUR LA PARISHES/AR COUNTIES AND PORTIONS OF WEST/CENTRAL MS. HOWEVER THE OVERALL TORNADO THREAT APPEARS TO BE ON THE LOW END... ESPECIALLY WITH EASTWARD EXTENT. LATEST SPC MESOANALYSIS SHOWS RATHER MARGINAL SRH AND MID LEVEL LAPSE RATES ACROSS MOST OF THE CWA...WITH NEITHER EXPECTED TO SUBSTANTIALLY INCREASE OVER THE NEXT FEW HOURS PER SPC SSEO/RECENT RAP RUNS. BUFR SOUNDING ANALYSIS/VWPS ARE MOSTLY UNIDIRECTIONAL. HOWEVER DEEP LAYER/EFFECTIVE BULK SHEAR IS INCREASING OVER MUCH OF THE DELTA...SO THERE IS GREATER CONCERN FOR POTENTIAL DAMAGING WINDS THROUGH THE REMAINDER OF THE AFTERNOON INTO THE EVENING. EVEN AS THE SHORTWAVE PULLS AWAY FROM THE REGION...SCATTERED CONVECTION WILL REMAIN POSSIBLE OVERNIGHT INTO MONDAY AS MID/UPPER FLOW WILL BE NEARLY MERIDIONAL THUS NOT GIVING ACTIVITY MUCH OF AN EASTWARD PUSH OUT OF OUR AREA. ANOTHER MID LEVEL SHORTWAVE WILL SWING ACROSS THE LOWER PLAINS/MS VALLEY MONDAY NIGHT INTO EARLY TUESDAY. BEST POTENTIAL FOR SEVERE WEATHER INCLUDING SOME POSSIBILITY FOR A TORNADO OR TWO WOULD BE ACROSS THE DELTA...WHERE THE BEST OVERLAY OF STRONGER DEEP LAYER SHEAR AND HELICITY IS PROGGED. SIMILARLY WE MAY SOME CONVECTION BECOME REINVIGORATED FARTHER EAST ACROSS A LARGER PORTION OF THE CWA DURING THE DAYTIME TUESDAY AS STRONGER FORCING SPREADS EASTWARD. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THIS AFTERNOON AND EVENING ESPECIALLY OVER THE WESTERN HALF OF THE AREA AS PWATS INCREASE TO AROUND 1 3/4 INCH. IT APPEARS WIDESPREAD AMOUNTS WILL BE LOW ENOUGH TO PRECLUDE A NOTABLE FLOOD THREAT OVER THE NEXT 24 HOURS. HOWEVER FLOODING COULD BECOME A GREATER CONCERN MONDAY INTO TUESDAY AS THE ATMOSPHERE REMAINS VERY MOIST (PWATS INCREASING TO AROUND 2 IN) AND THE GROUND WILL HAVE BECOME MORE SATURATED DUE TO RAIN FROM TODAY/TONIGHT. /DL/ LONG TERM...AS WE GO INTO THE REST OF THE PERIOD WE WILL SEE SOME HEIGHT RISES AS WE GO TOWARD A MORE DIURNAL DRIVEN REGIME FOR MAINLY AFTERNOON AND EARLY EVENING CONVECTION. THE MEAN RIDGE WILL FLUCTUATE SOME DURING THE REST OF THE PERIOD./17/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 71 81 70 81 / 87 62 46 76 MERIDIAN 69 80 69 80 / 46 63 40 79 VICKSBURG 71 84 71 81 / 95 60 67 79 HATTIESBURG 71 81 71 82 / 62 71 42 73 NATCHEZ 71 84 71 81 / 90 66 66 77 GREENVILLE 70 83 70 80 / 89 69 74 78 GREENWOOD 71 83 70 79 / 92 66 58 79 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BB/DL/17
Hazardous weather outlook, May 24, 8:30 PM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 830 PM CDT SUN MAY 24 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>037- 040>044-047>050-053>056-059>066-072>074-260130- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES- ATTALA-ISSAQUENA-SHARKEY-YAZOO-LEAKE-WARREN-HINDS-RANKIN-SCOTT- CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-ADAMS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 830 PM CDT SUN MAY 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT FLOODING THREAT...LIMITED TIMING...TONIGHT A FEW SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH TONIGHT ACROSS MUCH OF THE REGION. WIND GUSTS OF 60 MPH AND HAIL TO THE SIZE OF QUARTERS WILL BE THE PRIMARY SEVERE THREAT. LOCALLY HEAVY RAIN UP TO 2 TO 3 INCHES WILL ALSO CANNOT BE RULED OUT AN IN AREAS OF HEAVIEST RAIN FLASH FLOODING IS A POSSIBILITY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ONCE AGAIN MONDAY NIGHT GENERALLY ALONG AND WEST OF INTERSTATE 55. WIND GUSTS OF 60 MPH WILL BE THE PRIMARY SEVERE THREAT ALONG WITH LOCALLY HEAVY RAINFALL. FLASH FLOODING AND A TORNADO OR TWO CANNOT BE RULED OUT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON INTO TUESDAY EVENING GENERALLY ALONG AND NORTH OF THE HIGHWAY 84 CORRIDOR. WIND GUSTS OF 60 MPH AND HAIL UP TO QUARTER SIZED WILL BE THE PRIMARY SEVERE THREAT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT AND MONDAY NIGHT THROUGH TUESDAY NIGHT. MSZ029>033-038-039-045-046-051-052-057-058-260130- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA- KEMPER-NEWTON-LAUDERDALE-JASPER-CLARKE- 830 PM CDT SUN MAY 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON INTO TUESDAY EVENING GENERALLY ALONG AND NORTH OF THE HIGHWAY 84 CORRIDOR. WIND GUSTS OF 60 MPH AND HAIL UP TO QUARTER SIZED WILL BE THE PRIMARY SEVERE THREAT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TUESDAY THROUGH TUESDAY NIGHT. 50 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, May 24, 9:56 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
956 PM CDT SUN MAY 24 2015
MSZ059-061-062-250330-
FRANKLIN MS-LINCOLN MS-JEFFERSON MS-
956 PM CDT SUN MAY 24 2015
...A STRONG THUNDERSTORM WILL AFFECT EASTERN FRANKLIN...NORTHWESTERN
LINCOLN AND SOUTHEASTERN JEFFERSON COUNTIES UNTIL 1030 PM CDT...
AT 955 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR LITTLE SPRINGS...OR 14 MILES NORTH OF LIBERTY...MOVING NORTH AT
40 MPH.
WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
LITTLE SPRINGS AROUND 1000 PM CDT.
BUDE AROUND 1005 PM CDT.
MCCALL CREEK AROUND 1010 PM CDT.
NEW HOPE AROUND 1015 PM CDT.
UNION CHURCH AROUND 1025 PM CDT.
PLEASANT HILL...MCBRIDE...CASEYVILLE AND BLUE HILL AROUND 1030 PM
CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MEADVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3135 9092 3178 9089 3176 9074 3170 9073
3170 9058 3135 9069
TIME...MOT...LOC 0255Z 189DEG 36KT 3137 9081
ECSpecial weather statement, May 24, 10:00 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1000 PM CDT SUN MAY 24 2015
MSZ026>028-037-250330-
ATTALA MS-CARROLL MS-GRENADA MS-MONTGOMERY MS-
1000 PM CDT SUN MAY 24 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CARROLL...
MONTGOMERY...ATTALA AND GRENADA COUNTIES UNTIL 1030 PM CDT...
AT 959 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MALMAISON TO NEAR
VAIDEN TO MCADAMS...AND MOVING NORTH AT 40 MPH.
WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
NORTH CARROLLTON...TEOC AND MALMAISON AROUND 1005 PM CDT.
AVALON AROUND 1010 PM CDT.
WINONA...LEFLORE AND JEFFERSON AROUND 1015 PM CDT.
HOLCOMB AROUND 1025 PM CDT.
GRENADA...DUCK HILL...BEW SPRINGS...POPLAR CREEK AND ELLIOTT AROUND
1030 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3371 8963 3327 8948 3293 8966 3293 8971
3316 8979 3321 8975 3323 8982 3348 9010
3361 9011 3381 9006 3382 8993 3390 8992
3390 8987
TIME...MOT...LOC 0259Z 198DEG 35KT 3353 9005 3332 8979 3302 8969
ECLocal storm report, May 24, 10:04 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1004 PM CDT SUN MAY 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG LAUREL 31.69N 89.14W
05/24/2015 JONES MS EMERGENCY MNGR
REPORT OF SOME TREES AND POWERLINES DOWN. ONE TREE FELL
ON A HOME ON 4TH STREET WITH NO INJURIES. ALSO SOME TREES
DOWN SCATTERED NEAR SHARON AND SHADY GROVE JUST NORTH OF
LAUREL.
0310 PM TSTM WND DMG MACON 33.11N 88.56W
05/24/2015 NOXUBEE MS LAW ENFORCEMENT
SEVERAL TREES AND MANY BRANCHES BLOWN DOWN AROUND TOWN.
TIME ESTIMATED BY RADAR.
0345 PM TSTM WND DMG RAYVILLE 32.47N 91.76W
05/24/2015 RICHLAND LA LAW ENFORCEMENT
REPORT OF NUMEROUS TREES DOWN IN THE WESTERN PARTS OF THE
PARISH...WITH SOME ON ROADS AND ONE ON THE RAILROAD
TRACKS.
0345 PM TSTM WND DMG RAYVILLE 32.47N 91.76W
05/24/2015 RICHLAND LA UTILITY COMPANY
UTILITY LINES DOWNED
0348 PM TSTM WND GST 3 NW RAYVILLE 32.50N 91.80W
05/24/2015 M51.00 MPH RICHLAND LA MESONET
MEASURED BY PRIVATE WEATHER STATION
0406 PM TSTM WND DMG CALEDONIA 33.68N 88.33W
05/24/2015 LOWNDES MS BROADCAST MEDIA
TREES DOWNED AROUND CALEDONIA
0407 PM TSTM WND GST BASTROP 32.77N 91.91W
05/24/2015 E50.00 MPH MOREHOUSE LA EMERGENCY MNGR
REPORT OF A TREE DOWN ON THE SOUTH SIDE OF BASTROP NEAR
HWY 139 AND 165.
0418 PM TSTM WND DMG 4 SE OAK GROVE 32.82N 91.34W
05/24/2015 EAST CARROLL LA LAW ENFORCEMENT
TREES DOWN ON LANES FERRY AND HIGHLAND ROAD.
0418 PM TSTM WND DMG 4 W BENTONIA 32.64N 90.43W
05/24/2015 YAZOO MS EMERGENCY MNGR
TREES DOWNED ALONG MS HIGHWAY 433 NEAR MARTIN RD
0420 PM TSTM WND DMG OAK GROVE 32.86N 91.39W
05/24/2015 WEST CARROLL LA LAW ENFORCEMENT
LARGE TREE LIMB ON A HOUSE IN OAK GROVE. TREE DOWN ON HWY
2 AND HWY 589 SW OF OAK GROVE.
0425 PM TSTM WND GST BOVINA 32.35N 90.73W
05/24/2015 E50.00 MPH WARREN MS BROADCAST MEDIA
TREE DOWN ON INTERSTATE 20 WESTBOUND...BLOCKING BOTH
LANES...EAST OF VICKSBURG NEAR BOVINA. REPORT RELAYED VIA
SOCIAL MEDIA.
0425 PM TSTM WND DMG 3 ENE VICKSBURG 32.35N 90.82W
05/24/2015 WARREN MS BROADCAST MEDIA
LINES DOWNED ALONG OLD HIGHWAY 80 NEAR BEECHWOOD
0443 PM TSTM WND DMG 3 SSW EUDORA 33.08N 91.28W
05/24/2015 CHICOT AR LAW ENFORCEMENT
TREES AND POWERLINES DOWNED AT OLD KILBOURNE RD AND EVANS
RD
0450 PM TSTM WND DMG EDEN 32.99N 90.32W
05/24/2015 YAZOO MS EMERGENCY MNGR
TREES DOWNED AT US 49E AND EDEN MAIN ST
0458 PM TSTM WND DMG LAKE VILLAGE 33.32N 91.28W
05/24/2015 CHICOT AR LAW ENFORCEMENT
TREES AND POWER LINES DOWNED AROUND LAKE VILLAGE
0505 PM TSTM WND DMG 5 NE LAKE VILLAGE 33.38N 91.23W
05/24/2015 CHICOT AR LAW ENFORCEMENT
TREES DOWNED
0515 PM TSTM WND DMG TCHULA 33.18N 90.22W
05/24/2015 HOLMES MS LAW ENFORCEMENT
TREES DOWNED IN THE TCHULA AREA
0530 PM TSTM WND DMG ITTA BENA 33.50N 90.32W
05/24/2015 LEFLORE MS EMERGENCY MNGR
TREE FELL ON A HOME ON LAMAR STREET AND BUSTED A GAS
LINE.
0531 PM TSTM WND GST 4 NNE METCALFE 33.50N 90.99W
05/24/2015 M50.00 MPH WASHINGTON MS ASOS
MEASURED AT THE GREENVILLE ASOS SITE
0540 PM TSTM WND DMG GREENWOOD 33.52N 90.19W
05/24/2015 LEFLORE MS EMERGENCY MNGR
TREE FELL ON GRAND BLVD IN GREENWOOD.
0545 PM TSTM WND DMG SCHLATER 33.64N 90.35W
05/24/2015 LEFLORE MS EMERGENCY MNGR
TREE DOWN ON HWY 442 IN SCHLATER.
0720 PM TSTM WND DMG 3 W STANTON 31.61N 91.29W
05/24/2015 ADAMS MS EMERGENCY MNGR
TREES DOWNED NEAR THE NATCHEZ AIRPORT
0750 PM TSTM WND GST GEORGETOWN 31.87N 90.16W
05/24/2015 E50.00 MPH COPIAH MS BROADCAST MEDIA
ONE TREE WAS BLOWN DOWN ON HWY 28 WEST OF GEORGETOWN. CAR
STRUCK THE DOWNED TREE. NO INJURIES OCCURRED.
&&
DCOXSpecial weather statement, May 24, 10:28 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1028 PM CDT SUN MAY 24 2015
MSZ054-061>063-250415-
FRANKLIN MS-LAWRENCE MS-COPIAH MS-LINCOLN MS-
1028 PM CDT SUN MAY 24 2015
...A STRONG THUNDERSTORM WILL AFFECT WESTERN COPIAH...NORTHEASTERN
FRANKLIN...LINCOLN AND SOUTHWESTERN LAWRENCE COUNTIES UNTIL 1115 PM
CDT...
AT 1027 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CASEYVILLE TO NEAR
MOUNT HERMAN...AND MOVING NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
ALLEN...CASEYVILLE AND PLEASANT HILL AROUND 1035 PM CDT.
BARLOW AROUND 1045 PM CDT.
GLANCY AROUND 1050 PM CDT.
DENTVILLE AROUND 1100 PM CDT.
JAYESS AROUND 1105 PM CDT.
TOPEKA AROUND 1110 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BEAUREGARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3135 9011 3135 9059 3162 9074 3172 9074
3205 9060 3204 9046 3134 9009
TIME...MOT...LOC 0327Z 204DEG 36KT 3166 9069 3100 9034
BYBSpecial weather statement, May 24, 10:31 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1031 PM CDT SUN MAY 24 2015
MSZ026-028-029-250400-
WEBSTER MS-GRENADA MS-MONTGOMERY MS-
1031 PM CDT SUN MAY 24 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MONTGOMERY...WESTERN
WEBSTER AND EASTERN GRENADA COUNTIES UNTIL 1100 PM CDT...
AT 1030 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SCOBEY TO NEAR
KILMICHAEL...AND MOVING NORTH NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
SWEATMAN AROUND 1050 PM CDT.
EMBRY AROUND 1055 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3387 8977 3387 8951 3372 8951 3372 8928
3329 8952 3385 8988 3390 8989 3390 8977
TIME...MOT...LOC 0330Z 199DEG 40KT 3387 8984 3342 8954
BYBSpecial weather statement, May 24, 11:09 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1109 PM CDT SUN MAY 24 2015
MSZ042-043-048-250445-
YAZOO MS-HINDS MS-MADISON MS-
1109 PM CDT SUN MAY 24 2015
...A STRONG THUNDERSTORM WILL AFFECT WESTERN MADISON...EAST CENTRAL
YAZOO AND EASTERN HINDS COUNTIES UNTIL 1145 PM CDT...
AT 1109 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MYRLEVILLE TO NEAR
CRYSTAL SPRINGS...AND MOVING NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
VAUGHAN AROUND 1130 PM CDT.
TERRY AROUND 1135 PM CDT.
JACKSON AND BYRAM AROUND 1145 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3276 9024 3293 9009 3289 8999 3229 9016
3229 9018 3225 9021 3220 9018 3218 9024
3216 9024 3215 9025 3215 9024 3209 9025
3209 9023 3208 9023 3205 9027 3205 9044
TIME...MOT...LOC 0409Z 219DEG 24KT 3274 9022 3199 9043
BYBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:10 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 50 min |
| May 24, 7:24 PM CDT | Special Weather Statement | JAN | Copiah | 36 min |
| May 24, 7:54 PM CDT | Special Weather Statement | JAN | Forrest | 36 min |
| May 24, 8:52 PM CDT | Special Weather Statement | JAN | Leflore | 23 min |
| May 24, 8:55 PM CDT | Special Weather Statement | JAN | Madison | 35 min |
| May 24, 9:14 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore | 46 min |
| May 24, 9:56 PM CDT | Special Weather Statement | JAN | Franklin | 34 min |
| May 24, 10:00 PM CDT | Special Weather Statement | JAN | Attala, Carroll, Grenada, Montgomery | 30 min |
| May 24, 10:28 PM CDT | Special Weather Statement | JAN | Copiah, Lincoln | 47 min |
| May 24, 10:31 PM CDT | Special Weather Statement | JAN | Grenada, Montgomery | 29 min |
| May 24, 11:09 PM CDT | Special Weather Statement | JAN | Madison | 36 min |
| May 25, 12:07 AM CDT | Severe Thunderstorm Warning | JAN | Rankin | 38 min |
| May 25, 12:40 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison | 50 min |
| May 25, 4:26 AM CDT | Special Weather Statement | JAN | Lauderdale | 34 min |
| May 25, 7:10 AM CDT | River Flood Warning | JAN | Madison, Yazoo | 4 days |
| May 25, 7:30 AM CDT | Special Weather Statement | JAN | Oktibbeha | 45 min |
| May 25, 8:09 AM CDT | Special Weather Statement | JAN | Clay | 36 min |
| May 25, 9:14 AM CDT | Special Weather Statement | JAN | Kemper | 46 min |
| May 25, 9:37 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee, Winston | 27 min |
| May 25, 9:46 AM CDT | Special Weather Statement | JAN | Choctaw | 29 min |
| May 25, 10:30 AM CDT | Special Weather Statement | JAN | Oktibbeha | 30 min |
| May 25, 10:48 AM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Oktibbeha, Winston | 42 min |
| May 25, 11:52 AM CDT | Special Weather Statement | JAN | Oktibbeha | 38 min |
| May 25, 12:42 PM CDT | Special Weather Statement | JAN | Lowndes | 48 min |
| May 25, 1:58 PM CDT | River Flood Warning | JAN | Attala, Holmes | 10 days |
| May 25, 2:15 PM CDT | Special Weather Statement | JAN | Lawrence | 45 min |
| May 25, 2:34 PM CDT | Special Weather Statement | JAN | Lincoln | 41 min |
| May 25, 2:45 PM CDT | Special Weather Statement | JAN | Franklin | 45 min |
| May 25, 3:18 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 42 min |
| May 25, 3:22 PM CDT | Special Weather Statement | JAN | Simpson | 23 min |
| May 25, 3:39 PM CDT | Special Weather Statement | JAN | Adams | 51 min |
| May 25, 3:43 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah | 35 min |
| May 25, 3:46 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 44 min |
| May 25, 3:53 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Jefferson | 52 min |
| May 25, 4:38 PM CDT | Severe Thunderstorm Warning | JAN | Warren | 52 min |
| May 25, 5:55 PM CDT | Special Weather Statement | JAN | Humphreys | 35 min |
Nearby
Flash Flood Warnings in Mississippi, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.